It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Eric on September 12, 1999 at 18:45:35:

In Reply to: Re: Effects of long term use of Dilantin posted by Don on August 30, 1999 at 11:11:36:

I've been taking Dilantin most of my life. My
seizure disorder started from a brain damage from
an auto accident as a child. I was first of all
was under other medications to help in keeping
control of my nervous system. Eventually the doctors
switched me over to the two medications, Dilatin
and Mysoline. During the mid 80's the doctors
took me off Mysoline from going without any
epilepsy for so long.
Then in the late 80's the doctor wanted to take
me off Dilantin. My mother got three opinions
from neurologists outside this doctors clinic.
Eventually after looking over the blood test etc.
they all said, "Absolutly Not!"
Right now at this present time, my wife and I
are involved with another doctors clinic.
Just two weeks ago our family doctor asked how
long it's been since the last seizure I've had?
I told him it's been up to if not over 25 years.
Now he's telling me that I could probably get off
the Dilantin. Well right now my wife is helping me
set up an appointment with another neurologist to
prove to the family doctor how unsafe it's might be.
Right now I'm function beautifully. I'm keeping
a very cautious eye on my gums. So since I'm
not having any problems or other side effects from
being on the medication, then why get off.
If I were to take the risk of saying, "Yes, I'll
try getting off the medication," it would be the
biggest mistake in my life. Why get off the med-
ication when I already know the possible permanent
side effects that could result to me from my
nerves not receiving the medication. I already
know of enough people who got off the medication
with or with out the doctors supervision and
resulted in anything from speech impairment, loss of
some vision and one of the nerves that effects
their walking performance. Right now most of them
are back on the Dilantin again. But the new side
effects are permanent.
I don't want to be the next one.


Follow Ups

All times are GMT -7. The time now is 06:00 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!